Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 91, NWS Midland/Odessa, TX

August 1, 2025Borden County, Dawson County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Aug 1, 2025, 6:04 PM CDT for Borden County, Dawson County, Texas. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2025, 6:04 PM CDT (23:04 UTC)
Expired
Aug 1, 2025, 7:25 PM CDT
In force
81 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Borden County, TX, Dawson County, TX

The radar

The Midland/Odessa radar (KMAF), 99 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 957 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
957 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

950 
WGUS54 KMAF 012304
FFWMAF
TXC033-115-020200-
/O.NEW.KMAF.FF.W.0091.250801T2304Z-250802T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
604 PM CDT Fri Aug 1 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  West Central Borden County in western Texas...
  Eastern Dawson County in western Texas...

* Until 900 PM CDT.

* At 604 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain have fallen. The expected rainfall rate is 3.5 to 4 inches in 
  3 hours. Additional rainfall amounts of 1 to 2 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lamesa, Lamesa Municipal Airport, Los Ybanez, Key, Hancock and 
  Arvana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3287 10169 3280 10148 3259 10169 3255 10173
      3265 10199 3293 10189

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3.5-4 INCHES IN 3 HOURS

$$

94
1 follow-up statement
336 
WGUS74 KMAF 020025
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
725 PM CDT Fri Aug 1 2025

TXC033-115-020035-
/O.CAN.KMAF.FF.W.0091.000000T0000Z-250802T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Borden TX-Dawson TX-
725 PM CDT Fri Aug 1 2025

...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL BORDEN AND 
EASTERN DAWSON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3287 10169 3280 10148 3259 10169 3255 10173
      3265 10199 3293 10189

$$

94

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:00 PM CDT, 5 hours 4 minutes earlier. Its key messages:

  • Updated at 1255 PM CDT Fri Aug 1 2025
  • A cold front and a mid-level disturbance brings low (10-30%) rain chances across our region later this afternoon and into the evening. By early Saturday morning, the best rain chances shift over our northernmost counties.
  • Temperatures start to climb as a ridge of high pressure builds overhead. Saturday will be the last day of near normal temperatures for many, at least, for a little while.
  • Widespread low to mid 100 degree temperatures begin on Sunday and continue through next week. Heat advisories may be needed for many locations, especially on Monday and Tuesday.
Area forecast discussion, Aug 1, 1:00 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
100 PM CDT Fri Aug 1 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1255 PM CDT Fri Aug 1 2025

- A cold front and a mid-level disturbance brings low (10-30%)
  rain chances across our region later this afternoon and into the
  evening. By early Saturday morning, the best rain chances shift
  over our northernmost counties.

- Temperatures start to climb as a ridge of high pressure builds
  overhead. Saturday will be the last day of near normal
  temperatures for many, at least, for a little while.

- Widespread low to mid 100 degree temperatures begin on Sunday
  and continue through next week. Heat advisories may be needed
  for many locations, especially on Monday and Tuesday.

&&

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 1255 PM CDT Fri Aug 1 2025

An upper-level ridge is centered just off to our west. Before this
feature takes control of our weather pattern, some of us are getting
another shot at rainfall and relatively cooler temperatures. These
courtesy of a mid-level disturbance rounding the ridge and a cold
front. The cold front that began to sag into our area yesterday
morning is stalling near the Pecos River. Lift from the front and
the disturbance, along with ample moisture, helps trigger a few
showers and storms this evening and into tonight. Storm activity
looks to be on the isolated side and have the potential to develop
anywhere within our region. Late this afternoon, low (10-20%) rain
chances lie over the entire region. Tonight, the best (10-30%) rain
chances shift over to portions of southeast New Mexico and the
northern Permian Basin. Short-range models are hinting at a line of
storms developing over northeastern New Mexico and progressing
southeast into the Panhandle, then beginning to dissipate before
entering our northern counties around sunrise Saturday. By Saturday
afternoon, the ridge starts to tighten its grip on our region,
limiting rain chances to the Davis Mountains, where they remain at
10-20%.

While chances for precipitation dwindle, temperatures will be on the
rise. Behind the cold front, those in the northern Permian Basin
will see temperatures dip into the mid to upper 60s tonight. The
mountains and surrounding foothills also settle into the 60s, though
elsewhere drops into the 70s. Saturday afternoon, most can expect
highs in the 90s, but triple digits are forecast near and along the
Rio Grande and Pecos Rivers. Lows in the 70s become more prevalent
Saturday night. Summer heat kicks into full gear in the long term
period. Read all about it below!

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 1255 PM CDT Fri Aug 1 2025

A prolonged heat wave is nearly upon us. Sunday will see
temperatures climb as the upper-level ridge is expected to become
centered near our area. That said, a weak passing shortwave trough
rounding the ridge may bring a slight chance of thunderstorms to the
Davis Mountains and Western Low Rolling Plains late in the afternoon
and evening. Otherwise, expect dry conditions as temperatures breach
the century mark for all but the higher elevations. This upper-level
ridge will likely strengthen at the start of next week, further
fueling the heat. Monday and Tuesday may end up as the hottest days
of the forecast. Temperatures push well into the 100s for much of
the region with temperatures approaching 110 along portions of the
Pecos and Rio Grande. The higher elevations may even flirt with
temperatures near 100. With this kind of heat anticipated, Heat
Advisories may be needed for many locations. By Wednesday, the heat
lessens a small amount as the upper-level ridge retrogrades westward
and weakens slightly. With that being said, temperatures near 100
are common for the lower elevations with upper 90s across the higher
elevations through the end of the week. Unfortunately, overnight
temperatures do little to offer any relief with low to mid 70s the
norm for all but the higher elevations. Everyone should be prepared
for our first true taste of summer heat this season.

-Chehak

&&

.AVIATION...
(18Z TAFS)
Issued at 1221 PM CDT Fri Aug 1 2025

VFR conditions are expected for most sites. Isolated showers and
thunderstorms are expected to develop later today and into the
overnight hours. However, due to uncertainty in timing and
location, have left out PROB30s and TEMPOs at the moment.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               71  95  72 102 /  20  10   0  10
Carlsbad                 71  97  74 102 /  10  10   0   0
Dryden                   76 100  74 103 /  10   0   0   0
Fort Stockton            73  98  73 102 /  10  10   0   0
Guadalupe Pass           68  89  71  94 /  10  10   0   0
Hobbs                    67  95  71 101 /  20  10   0  10
Marfa                    64  89  63  94 /  10  20   0  20
Midland Intl Airport     72  96  74 102 /  20  10   0   0
Odessa                   72  95  74 101 /  20  10   0   0
Wink                     72  97  74 102 /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...95
LONG TERM....91
AVIATION...95

In the hours before

Special weather statement, Aug 1, 3:56 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
356 PM CDT Fri Aug 1 2025

TXZ045-046-051-012145-
Martin TX-Dawson TX-Gaines TX-
356 PM CDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ANDREWS...
SOUTHEASTERN GAINES...NORTHWESTERN MARTIN AND SOUTHWESTERN DAWSON
COUNTIES THROUGH 445 PM CDT...

At 355 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Lenorah, or 19 miles south of Lamesa, moving
southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Patricia and Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3268 10206 3246 10184 3230 10211 3250 10222
      3252 10221 3253 10223 3258 10226
TIME...MOT...LOC 2055Z 326DEG 9KT 3247 10207

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

94

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:56 PM CDTSpecial Weather StatementMAFMartin49 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.